MAUDE Adverse Event Report: SMITH¿S MEDICAL ASD, INC. PNEUPAC VENTILATORS VENTIPAC; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)

SMITH¿S MEDICAL ASD, INC. PNEUPAC VENTILATORS VENTIPAC; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Catalog Number 130003
Medical Device Problem Codes No Audible Alarm (1019); Failure to Cycle (1142)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 07/26/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Unknown manufacturer: a catalog number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, smiths medical corporate headquarters in oakdale, mn has been listed in sections d3.And g1.And the oakdale fda registration number has been used for the manufacture report number.B3.Date of event: unknown.No information has been provided to date.D4.Catalog number, and h4.Manufacture date are unknown; no information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was difficulty getting a spo2 and stable heart reading on the mri monitors.The mri brick vent stopped working, and the patient coded.The nurse did a continual pulse check since the heart monitor was not stable and noticed that the vent was not making its usual ventilatory sounds.Patient was immediately pulled from the mri machine and the radio tech began bagging.Nurse kept her hand on the patient's pulse, but the pulse was lost once they were in the preparation room.Cpr was started and code blue was called.Return of spontaneous circulation (rosc) was achieved and patient was returned to the icu.The vent was taken out of service.There was patient involvement and patient harm/adverse event reported.
 
Event or Problem Description
Additional information was received via email informing that a 69-year-old male who suffered a motorcycle accident resulting in subarachnoid hemorrhage and multiple critical injuries.Patient was found to have anoxic brain injury, was placed on comfort measures and passed away.Mri being completed at time of event on (b)(6) 2024 and the family of patient requesting results of investigation and equipment malfunction findings.The event occured in radiology.Date of death was not provided.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: unknown.A1, a2, a3a, b2, b5, b3, d1, d4, g4, h3, h4 and h6.Codes: updated.Investigation summary: one device was received for evaluation.The reported problem was duplicated/replicated.Can hear something rattling around inside the case enclosure.On inspection, there is damage to the front panel, gas supply indicator and battery door.When using the device on/off switch, there are no visible or audible alarms activated.However, when supplying gas to the input, the gas supply indicator activates, and the device responds to gas drive.Swapped out the battery and now the alarm bezel led's go through the initial self-test sequence.Still no audible alarm from the sounder.On closer inspection, the gas supply indicator mounting screw has become dislodged and the wiring harness for the sounder pcb has become damaged.A depleted battery and impact damage were found to be contributing to the issue.The device was not functionally tested.No action taken - due to obsolescence and lack of spare parts, we are unable to complete the service of the ventilator.Customer has requested that device be scrapped on-site after investigation.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.

Brand Name
PNEUPAC VENTILATORS VENTIPAC
Common Device Name
VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Manufacturer (Section D)
SMITH¿S MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20010876
Report Number3012307300-2024-07878
Device Sequence Number7247900
Product Code BTL
UDI-Device Identifier10610586038259
UDI-Public(01)10610586038259(11)050914
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K030803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening;
Patient Age69 YR
Patient SexMale